Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 5, 2007, 3:58 PM CDT for Antelope County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 3:58 PM CDT (20:58 UTC)
- Expired
- May 5, 2007, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Antelope County, NE
The radar
The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 10:55 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:49 AM CDT, 13 hours 9 minutes earlier.
Area forecast discussion, May 5, 2:49 AM CDT, 13 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 249 AM CDT SAT MAY 5 2007 .DISCUSSION... SEVERE WEATHER AND HEAVY RAIN POTENTIAL OVER THE NEXT COUPLE OF DAYS ARE THE PRIMARY FORECAST CONCERNS. STRONG THUNDERSTORMS OVER KANSAS AND SOUTH CENTRAL NEBRASKA HAVE HAD A HARD TIME SPREADING EAST INTO EASTERN NEBRASKA WITH CONVECTIVE INHIBITION TOUGH TO BREAK. SOME STORMS HAD FINALLY FIRED IN NORTHEAST KANSAS AND TRACKED ACROSS THE BORDER INTO SOUTHEAST NEBRASKA...AND PERSISTENT SUPERCELL STORM WAS APPROACHING WESTERN CWA AS OF 230 AM. EXPECT THIS HIT AND MISS ACTIVITY TO PERSIST PAST SUNRISE...BUT SHOULD DECREASE IN INTENSITY WITH DIURNAL COUPLING OF LOW LEVEL JET. FOCUS WILL THEN TURN WEST AGAIN THIS AFTERNOON AND TONIGHT. STRONG JET SEGMENTS CONTINUE TO EJECT NORTHEAST FROM BASE OF UPPER TROUGH NOW APPROACHING THE FOUR CORNERS REGION...PROVIDING DYNAMIC SUPPORT FOR CONVECTION ACROSS THE PLAINS. SURFACE TROUGH THAT WAS ROLLING EAST LAST EVENING HAD STALLED OVER CENTRAL NEBRASKA AFTER MIDNIGHT...AND WILL BRIDGE FARTHER WEST THIS AFTERNOON AS SURFACE LOW FORMS OVER SOUTHWEST SOUTH DAKOTA. A WARM FRONT IS ALSO FORECAST TO EXTEND FROM THAT LOW SOUTHEAST THROUGH EASTERN NEBRASKA DURING MAX HEATING...BUT THIS MORNINGS CONVECTION MAY DISRUPT THAT SCENARIO A BIT. STILL EXPECT STORMS TO FIRE ALONG TROUGH OUT WEST DURING THE AFTERNOON...AND ALSO ALONG WARM FRONT BY LATE AFTERNOON AND EVENING. SURGE OF HIGH THETA-E AIR IN WARM SECTOR WILL IMPINGE ON WARM FRONT OVER EASTERN NEBRASKA...AND MODELS SUGGEST CAPES OVER 3000 J/KG SURGING INTO SOUTHEAST NEBRASKA BY 00Z...WITH BULK SHEAR OVER 50KTS. EXPECT SUPERCELL STORMS TO FIRE IN WARM SECTOR OF NORTHEAST KANSAS OR SOUTHEAST NEBRASKA AND ROLL NORTHEAST OVER WARM FRONT WHERE LOW LEVEL HELICITY WILL BE MAXIMIZED...SUGGESTING SOME TORNADIC THREAT DURING THE EVENING. THE THREAT FOR CONVECTION WILL CONTINUE PAST MIDNIGHT...THEN ANOTHER ROUND SHOULD FIRE SUNDAY AS SURFACE BOUNDARY SLOWLY DRIFTS TOWARD THE AREA. SEVER PARAMETERS SHOULD NOT CHANGE MUCH SUNDAY AFTERNOON...JUST THE EXACT LOCATION OF BOUNDARIES AND QUALITY OF ATMOSPHERE THAT CAN BE ACHIEVED DURING MAX HEATING WILL HAVE TO BE WORKED OUT. EXPECT SEVERE POTENTIAL WILL BE GREATEST OVER SOUTHEAST NEBRASKA. HEAVY RAIN WILL ALSO BE A CONCERN WHEN SURFACE TROUGH FINALLY MAKES A PUSH INTO EASTERN NEBRASKA SUNDAY NIGHT. JUICY AIR WILL STILL BE IN PLACE AND TRAINING OF ECHOES LIKELY. WILL HAVE TO MONITOR FOR POTENTIAL FLOODING AT THIS TIME. NAM AND GFS BOTH CONTINUE TO SHOW THUNDERSTORMS MOVING EAST OF THE CWA MONDAY MORNING...WITH A BREAK IN THE ACTION THROUGH TUESDAY. HAVE TRIMMED POPS A BIT GIVEN SOME CONSISTENCY OVER SEVERAL MODEL RUNS OF ABOVE SCENARIO. ECMWF IS STILL BRINGING ANOTHER SHORTWAVE INTO THE PLAINS WEDNESDAY...SO BETTER CHANCES RETURN THEN. TEMPERATURES TODAY AND SUNDAY WILL DEPEND ON AMOUNT OF SUNSHINE REALIZED...BUT MOST AREAS SHOULD APPROACH 80 TODAY THEN COOL INTO THE 70S SUNDAY. TEMPERATURES FOR MONDAY AND BEYOND SHOULD BE MORE SEASONAL...AND NOT MANY CHANGES WERE MADE TO THE GOING FORECAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
Hazardous weather outlook, May 5, 3:30 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT SAT MAY 5 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 330 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA INTO THIS EVENING. THUNDERSTORMS ALONG AND WEST OF HIGHWAY 81 AT MID AFTERNOON SHOULD DEVELOP EASTWARD INTO THIS EVENING. STORMS COULD PRODUCE STRONG WINDS AND HAIL. IN ADDITION... BECAUSE OF VERY STRONG VERTICAL WIND SHEAR...SOME TORNADOES ARE ALSO POSSIBLE. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. THE THREAT FOR HAIL PRODUCING STORMS SHOULD CONTINUE PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN PRODUCING LOCALIZED FLOODING POSSIBLE. THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT JUST ABOUT ANY TIME THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY ACROSS EASTERN NEBRASKA. MILLER
In the hours before
Local storm report, May 5, 1:22 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
122 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL CROFTON 42.73N 97.50W
05/05/2007 M1.00 INCH KNOX NE CO-OP OBSERVER
&&
LANDSVORKLocal storm report, May 5, 2:41 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
241 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 7 NW FORDYCE 42.77N 97.46W
05/05/2007 M1.00 INCH CEDAR NE PUBLIC
&&
MILLERLocal storm report, May 5, 2:51 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
251 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 2 SE CEDAR RAPIDS 41.54N 98.12W
05/05/2007 E0.75 INCH BOONE NE PUBLIC
&&
LANDSVORKLocal storm report, May 5, 2:59 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
259 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 4 N CEDAR RAPIDS 41.62N 98.15W
05/05/2007 E0.88 INCH BOONE NE EMERGENCY MNGR
&&
LANDSVORKLocal storm report, May 5, 3:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
348 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 3 SW CENTER 42.58N 97.92W
05/05/2007 KNOX NE PUBLIC
4 INCH DIAMETER TREE LIMBS DOWN.
&&
KLISHLocal storm report, May 5, 3:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 4 ESE NIOBRARA 42.73N 97.96W
05/05/2007 KNOX NE LAW ENFORCEMENT
&&
KLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:54 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 18 min |
| May 5, 2:46 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Platte | 44 min |
| May 5, 5:56 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 34 min |
| May 5, 9:48 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 27 min |
| May 5, 11:32 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| May 5, 11:49 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 41 min |
| May 5, 12:22 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 38 min |
| May 5, 12:38 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 37 min |
| May 5, 1:09 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 21 min |
| May 5, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 28 min |
| May 5, 3:30 PM CDT | Tornado Warning | OAX | Knox | 45 min |
| May 5, 3:38 PM CDT | Flash Flood Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 32 hr |
| May 5, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| May 5, 4:09 PM CDT | Tornado Warning | OAX | Knox | 20 min |
| May 5, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 46 min |
| May 5, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 29 min |
| May 5, 4:36 PM CDT | Tornado Warning | OAX | Pierce | 24 min |
| May 5, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 51 min |
| May 5, 4:51 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 39 min |
| May 5, 4:59 PM CDT | Tornado Warning | OAX | Pierce | 16 min |
| May 5, 5:05 PM CDT | Tornado Warning | OAX | Knox | 55 min |
| May 5, 5:07 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Platte | 38 min |
| May 5, 5:12 PM CDT | Tornado Warning | OAX | Saline | 33 min |
| May 5, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 53 min |
| May 5, 5:34 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 56 min |
| May 5, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 22 min |
| May 5, 5:53 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline | 3 hr |
| May 5, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 66 min |
| May 5, 6:20 PM CDT | Flash Flood Warning | OAX | Saunders | 3 hr |
| May 5, 6:27 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| May 5, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Washington | 44 min |
| May 5, 10:08 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 37 min |
| May 5, 10:44 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 31 min |
| May 5, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 23 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.